Shutterbug's Blog

Living with Multiple Myeloma in Hyderabad , India . Random musings .


Leave a comment

Update on my break from Lenolidamide

image

I have been taking Lenolidamide 5mg since Dec 2014 as there was a relapse of Multiple Myeloma.

Thanks to Lenolidamide and Alternative medication , my M spike was zero during two consecutive bone marrow tests done in 2015.

However I started experiencing side effects of Lenolidamide in the form of a drastic drop in the counts of TLC and Neutrophils in Jan 2016.
I also had several infections simultaneously. Sore throat ,stomach upset ( diarrhoea ) , asthma attack, eye infection and UTI.
My oncologist told me to stop lenolidamide for one month. During this one month , ie Feb 2016 , I continued taking Curcumin and other immunity boosting tablets.

Went for the CBP LFT AND RFT tests after one month at the end of Feb 2016. All the counts were back to normal. Got a test done for Vitamin D too and the result was normal .
Met my Oncologist with the reports. He was happy with the counts and told me to come back after 3 weeks with new reports. Told me to discontinue Lenolidamide for this period too.

I am currently taking three 500mg capsules of curcumin three times a day and other immunity boosting tablets two times a day prescribed by my Ayurvedic doctor .

I have been off chemo medication for almost 2 months now. Hope to stay away from chemo forever.

Will go for the next routine test in the last week of March 2016.

Keeping my fingers crossed.

Advertisements


Leave a comment

Break from Lenolidamide for one month

Went for my monthly checkup along with CBP, LFT and RFT reports.
My observations on the results were:
TLC count is going down further. Has been going down every month for the last few months. Bad.
Globulin has increased from 4.0 to 4.2 . Whereas it has been consistently decreasing for the last few months.Bad.
Hb has improved from 9.5 to 10 , as I have started taking iron supplement last month.  I am also assuming that the immunity boosting medicine given by my ayurvedic doctor has begun working ☺. Good.
My creatinine level is normal.Good.
ESR continues to be on the higher side .Bad.

On seeing the reports my Oncologist commented on the low TLC . Was happy about Hb and creatinine. Was concerned that Neutrophils were also reducing.

He then looked up and said ‘let’s give a break to lenolidamide’
Saw my previous prescription and said ‘Stop calcium supplement,  stop antiviral tablet’.
He added folic acid 5mg to be taken everyday.
Told me to come back after a month along with the reports. As he was writing I suggested we do a Vitamin D test, which he agreed and included in the tests to be done after 30 days.
I came home and after relaxing a bit looked up on the influence of folic acid and see that it has a beneficial effect on anaemia.
I will be continuing to take Circumin ,  ashwagandha,  garlic oil and other immunity boosting tablets along with folic acid , iron supplement  and B12 .

For the first time in 4 years I am taking a break from the chemo tablets.
I was using Thalix 50mg for the last 3 years and lenolidamide for the last one year.

It does feel good to be off these drugs.
I am expecting a few changes because of stopping lenolidamide. 
Will write as and when when I notice any changes.